Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2000, 7:21 PM MDT for Adams County, Morgan County, Weld County, Colorado. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 19, 2000, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Adams County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 58 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:21 PM MDT | Hail 1.25 | Roggen, CO | |
| Jul 19, 7:28 PM MDT | Hail 0.88 | Hoyt, CO | |
| Jul 19, 7:29 PM MDT | Hail 0.88 | Hoyt, CO | |
| Jul 19, 7:42 PM MDT | Hail 0.75 | Wiggins, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200122 SVRDEN COC001-087-123-200145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 721 PM MDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO SOUTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO EXTREME SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HOYT...OR ABOUT 26 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HOYT AND ADENA. HAIL UP TO 1 1/2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4000 10436 3988 10432 3999 10374 4026 1039_3 RJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM MDT, 4 hours 21 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT WED JUL 19 2000 DESPITE SOUTHEAST SURFACE WINDS OVER EASTERN PLAINS...SURFACE DEWPOINTS HAVE DROPPED DRAMATICALLY ALONG FRONT RANGE...AVERAGING IN THE LOWER 30S. DEWPOINTS STILL HIGH EAST OF A FORT MORGAN TO LIMON LINE...LOWER TO MID 50S. SHEAR PROFILE DECENT AND FORECAST SOUNDINGS THIS AFTERNOON AND EVENING SHOW CAPES OF AROUND 2500 JOULES. CONVECTION DEVELOPING OVER FOOTHILLS...WILL PROBABLY BECOME SEVERE EAST OF ABOVE MENTIONED LINE WHERE BEST SHEAR AND LOW LEVEL MOISTURE TO BE FOUND. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH CANNOT RULE OUT TORNADOES ESPECIALLY ALONG SURFACE BOUNDARIES. WILL GO WITH HIGHER POPS THOSE ZONES AND MENTION SEVERE. CONVECTION SHOULD LINGER OUT EAST LATE THIS EVENING...WITH SOME LOW CLOUDS AND FOG. ON THURSDAY...LITTLE CHANCE IN WIND PROFILE WITH LOW LEVEL EAST SOUTHEAST FLOW AND WESTERLY ALOFT. MODEL SOUNDINGS INDICATE UP TO 2000 JOULES DURING AFTERNOON. EXPECT CONVECTION TO FIRST DEVELOP OVER MOUNTAINS AND FOOTHILLS DURING AFTERNOON...THEN MOVE EASTWARD. SHORTWAVE PROGGED TO MOVE ACROSS THE NORTHERN ZONES DURING WHICH SHOULD HELP TO INTENSIFY CONVECTION. EASTERN PLAINS IN DAY TWO SEVERE...CANNOT RULE AGAINST THIS THINKING. STILL A BIT EARLY TO MENTION SEVERE IN ZONES FOR TOMORROW AFTERNOON. ON FRIDAY...MOIST SOUTHEAST SURFACE FLOW PROGGED TO PERSIST OVER EASTERN PLAINS...WITH WESTERLY FLOW ALOFT. COULD BE ANOTHER FAIRLY ACTIVE DAY...ALTHOUGH FORECAST SOUNDINGS INDICATE WARMING ALOFT. THIS CAP MAY DELAY STORM DEVELOPMENT. WINDS ALOFT THROUGH PERIOD SUFFICIENT TO KEEP STORMS MOVING...SO NOT EXPECTING FLASH FLOODING ALONG FOOTHILLS. FOR THE EXTENDED...UPPER LEVEL RIDGE TO REMAIN AT OR NEAR THE FOUR CORNERS...WARMING THE AIRMASS AND EFFECTIVELY SHUNTING MONSOON-TYPE MOISTURE. HOWEVER...MODELS INDICATE SEVERAL MOIST SURGES TO MOVE ACROSS EASTERN COLORADO. EXPECT CHANCE OF AFTERNOON THUNDERSTORMS THROUGH THE PERIOD...MAINLY FOOTHILLS AND PLAINS. D-L .DEN...NONE.
In the hours before
Special weather statement, Jul 19, 1:42 PM MDT, 5 hours 39 minutes before
COZ030-032>050-192200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 138 PM MDT WED JULY 19 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: LOW LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING WILL LEAD TO THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS MAINLY AFTER 4 PM. AT THIS TIME IT APPEARS THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE EAST OF A GREELEY TO DENVER LINE AND ALONG THE PALMER DIVIDE. WITH A FAVORABLE SHEAR PROFILE ALOFT A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHEAST COLORADO. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 19, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 34 min |
| Jul 20, 2:42 PM MDT | Tornado Warning | BOU | Weld | 48 min |
| Jul 20, 3:16 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 44 min |
| Jul 20, 3:28 PM MDT | Tornado Warning | BOU | Weld | 47 min |
| Jul 20, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 51 min |
| Jul 20, 4:05 PM MDT | Tornado Warning | BOU | Morgan, Weld | 40 min |
| Jul 20, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Washington | 52 min |
| Jul 20, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 43 min |
| Jul 20, 4:39 PM MDT | Tornado Warning | BOU | Morgan | 51 min |
| Jul 20, 4:51 PM MDT | Tornado Warning | BOU | Washington | 24 min |
| Jul 20, 4:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 51 min |
| Jul 20, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 40 min |
| Jul 20, 5:16 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Jul 20, 5:18 PM MDT | Tornado Warning | BOU | Adams, Morgan | 42 min |
| Jul 20, 5:44 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.